Hausdorff dimension of affine random covering sets in torus
Annales de l'I.H.P. Probabilités et statistiques, Volume 50 (2014) no. 4, p. 1371-1384

We calculate the almost sure Hausdorff dimension of the random covering set lim sup n (g n +ξ n ) in d-dimensional torus 𝕋 d , where the sets g n 𝕋 d are parallelepipeds, or more generally, linear images of a set with nonempty interior, and ξ n 𝕋 d are independent and uniformly distributed random points. The dimension formula, derived from the singular values of the linear mappings, holds provided that the sequences of the singular values are decreasing.

Nous calculons presque sûrement la dimension de Hausdorff de l’ensemble de recouvrement aléatoire lim sup n (g n +ξ n ) dans le tore 𝕋 d de dimension d, où g n 𝕋 d sont des parallélépipèdes, ou plus généralement, des images linéaires d’un ensemble d’intérieur non vide et ξ n 𝕋 d sont des points aléatoires indépendants et uniformément distribués. La formule de dimension, exprimée en fonction des valeurs singulières des applications linéaires, est valable à condition que la suite de ces valeurs singulières soit décroissante.

DOI : https://doi.org/10.1214/13-AIHP556
Classification:  60D05,  28A80
Keywords: random covering set, Hausdorff dimension, affine Cantor set
@article{AIHPB_2014__50_4_1371_0,
     author = {J\"arvenp\"a\"a, Esa and J\"arvenp\"a\"a, Maarit and Koivusalo, Henna and Li, Bing and Suomala, Ville},
     title = {Hausdorff dimension of affine random covering sets in torus},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {50},
     number = {4},
     year = {2014},
     pages = {1371-1384},
     doi = {10.1214/13-AIHP556},
     zbl = {06377558},
     mrnumber = {3269998},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2014__50_4_1371_0}
}
Järvenpää, Esa; Järvenpää, Maarit; Koivusalo, Henna; Li, Bing; Suomala, Ville. Hausdorff dimension of affine random covering sets in torus. Annales de l'I.H.P. Probabilités et statistiques, Volume 50 (2014) no. 4, pp. 1371-1384. doi : 10.1214/13-AIHP556. http://www.numdam.org/item/AIHPB_2014__50_4_1371_0/

[1] V. Beresnevich and S. Velani. A mass transference principle and the Duffin-Schaeffer conjecture for Hausdorff measures. Ann. of Math. (2) 164 (2006) 971-992. | MR 2259250 | Zbl 1148.11033

[2] J. Barral and A.-H. Fan. Covering numbers of different points in Dvoretzky covering. Bull. Sci. Math. 129 (4) (2005) 275-317. | MR 2134123 | Zbl 1068.28005

[3] P. Billard. Séries de Fourier aléatoirement bornées, continues, uniformément convergentes. Ann. Sci. École Norm. Sup. (3) 82 (1965) 131-179. | Numdam | MR 182832 | Zbl 0134.34102

[4] A. Durand. On randomly placed arcs on the circle. In Recent Developments in Fractals and Related Fields 343-351. Appl. Numer. Harmon. Anal. Birkhäuser, Boston, 2010. | MR 2743004 | Zbl 1218.60007

[5] A. Dvoretzky. On covering a circle by randomly placed arcs. Proc. Natl. Acad. Sci. USA 42 (1956) 199-203. | MR 79365 | Zbl 0074.12301

[6] Y. El Hélou. Recouvrement du tore T q par des ouverts aléatoires et dimension de Hausdorff de l’ensemble non recouvert. C. R. Acad. Sci. Paris Sér. A-B 287 (1978) A815-A818. | MR 538501 | Zbl 0391.60019

[7] P. Erdős. Some unsolved problems. Magyar Tud. Akad. Mat. Kutató Int. Közl. 6 (1961) 221-254. | MR 177846 | Zbl 0100.02001

[8] K. J. Falconer. The Hausdorff dimension of self-affine fractals. Math. Proc. Cambridge Philos. Soc. 103 (1988) 339-350. | MR 923687 | Zbl 0642.28005

[9] A.-H. Fan. How many intervals cover a point in Dvoretzky covering? Israel J. Math. 131 (2002) 157-184. | MR 1942307 | Zbl 1009.60003

[10] A.-H. Fan and J.-P. Kahane. Rareté des intervalles recouvrant un point dans un recouvrement aléatoire. Ann. Inst. Henri Poincaré Probab. Stat. 29 (1993) 453-466. | Numdam | MR 1246642 | Zbl 0799.60013

[11] A.-H. Fan, J. Schmeling and S. Troubetzkoy. A multifractal mass transference principle for Gibbs measures with applications to dynamical Diophantine approximation. Proc. London Math. Soc. (3) 107 (2013) 1173-1219. | MR 3126394 | Zbl pre06236019

[12] A.-H. Fan and J. Wu. On the covering by small random intervals. Ann. Inst. Henri Poincaré Probab. Stat. 40 (2004) 125-131. | Numdam | MR 2037476 | Zbl 1037.60010

[13] J. Hawkes. On the covering of small sets by random intervals. Quart. J. Math. Oxford Ser. (2) 24 (1973) 427-432. | MR 324748 | Zbl 0307.60019

[14] J. Hawkes. On the asymptotic behaviour of sample spacings. Math. Proc. Cambridge Philos. Soc. 90 (2) (1985) 293-303. | MR 620739 | Zbl 0476.60012

[15] J. Hoffmann-Jørgensen. Coverings of metric spaces with randomly placed balls. Math. Scand. 32 (1973) 169-186. | MR 341556 | Zbl 0285.60006

[16] S. Janson. Random coverings in several dimensions. Acta Math. 156 (1986) 83-118. | MR 822331 | Zbl 0597.60014

[17] J. Jonasson and J. E. Steif. Dynamical models for circle covering: Brownian motion and Poisson updating. Ann. Probab. 36 (2008) 739-764. | MR 2393996 | Zbl 1147.60063

[18] J.-P. Kahane. Sur le recouvrement d'un cercle par des arcs disposés au hasard. C. R. Acad. Sci. Paris 248 (1956) 184-186. | MR 103533 | Zbl 0090.35801

[19] J.-P. Kahane. Some Random Series of Functions. Cambridge Studies in Advanced Mathematics 5. Cambridge Univ. Press, Cambridge, 1985. | MR 833073 | Zbl 0571.60002

[20] J.-P. Kahane. Recouvrements aléatoires et théorie du potentiel. Colloq. Math. 60/61 (1990) 387-411. | MR 1096386 | Zbl 0728.60053

[21] J.-P. Kahane. Random coverings and multiplicative processes. In Fractal Geometry and Stochastics II 125-146. Progr. Probab. 46. Birkhäuser, Basel, 2000. | MR 1785624 | Zbl 0944.60058

[22] B. Li, N.-R. Shieh and Y.-M. Xiao. Hitting probabilities of the random covering sets. In Fractal Geometry and Dynamical Systems in Pure and Applied Mathematics. II. Fractals in Applied Mathematics 307-323. Contemp. Math. 601. Amer. Math. Soc., Providence, RI, 2013. | MR 3203868

[23] L. Liao and S. Seuret. Diophantine approximation by orbits of Markov maps. Ergodic Theory Dynam. Systems 33 (2013) 585-608. | MR 3035299 | Zbl 1296.37011

[24] B. Mandelbrot. On Dvoretzky coverings for the circle. Z. Wahrsch. Verw. Gebiete 22 (1972) 158-160. | MR 309163 | Zbl 0222.60044

[25] B. Mandelbrot. Renewal sets and random cutouts. Z. Wahrsch. Verw. Gebiete 22 (1972) 145-157. | MR 309162 | Zbl 0234.60102

[26] P. Mattila. Geometry of Sets and Measures in Euclidean Spaces. Cambridge Univ. Press, Cambridge, 1995. | MR 1333890 | Zbl 0819.28004

[27] T. Orponen. On the packing dimension and category of exceptional sets of orthogonal projections. Available at http://arxiv.org/abs/1204.2121v3.

[28] L. A. Shepp. Covering the line with random intervals. Z. Wahrsch. Verw. Gebiete 23 (1972) 163-170. | MR 322923 | Zbl 0238.60006

[29] L. A. Shepp. Covering the circle with random arcs. Israel J. Math. 11 (1972) 328-345. | MR 295402 | Zbl 0241.60008